Share Facebook


09-21-2011, 04:48 PM   #1
JudithC
Senior Member
 
Join Date: May 2011
Location: Maine

My Support Groups:
back to Prednisone

We've tried the Entocort/Pentasa/Azathioprine route, but tummy is just NOT getting any better. As a matter of fact the bloating & cramping is worse, and the D is back, though not as often. So, back on the Pred, off the entocort and going in for a barium xray next week to see what we can see. Can anyone tell me how long is a usual length of time for one to reach remission?
09-21-2011, 05:13 PM   #2
tiloah
Senior Member
 
tiloah's Avatar
 
Join Date: Jun 2010
Location: Seattle, Washington

My Support Groups:
By "usual" length of time to reach remission, are you referring to the maintenance drugs or the Prednisone?

Sorry to hear the maintenance meds aren't working as well as they'd hoped. I hope they get you on a working treatment regimen soon.
09-21-2011, 08:39 PM   #3
Lydia
Senior Member
 
Join Date: Mar 2010
I usually find the relief from prednisone is pretty fast, like a day or 2. Its not remission though as if I stopped the pred I would instantly flare if the imuran is not yet working.
10-10-2011, 07:15 PM   #4
Shahji4
New Member
 
Join Date: Aug 2011
Location: Sterling, Virginia
I am having an issue coming off Prednisone as well. I have taken 2 treatments of Remicade after I went on and then off of 6MP which didnt work for me because of the liver issues. I tried coming off Prednisone once before, got to 5 and then things flaired up and my doctor said go back up to 40 again. And then I tapered my way back down as I went on to Remicade...got down to 5 mg and then had another issue with stomach pains and cramps that were intense. The doctor on call told me to go back up to 20, I went to 15 just to see if that would make me feel better. Feeling better but not great - still got some minor cramping, noticably when I move around and eat (though I have little to no appetite).

So I am going to try to taper down a lot slower - I went down from 40 to 30 to 20 to 10 to 5...I am fine until I got from 10 to 5 and that is when the issues occur.

Any other folks figure out a way to taper?
10-10-2011, 07:28 PM   #5
JudithC
Senior Member
 
Join Date: May 2011
Location: Maine

My Support Groups:
So Shahji, I was weaning 5 mg every two weeks. Bloating/cramps started up again at about 10 mg, like you, but by then I had started the Imuran/azathiaprine and we had hoped that all would be ok. It's definitely not ok. I'm on 30 pred right now,and stools are still not formed (which is what Dr. seems to be very interested in). I will ask for copy of report on the barium xray, cause he mentioned 'areas' of narrowing. Areas with an S. I want to see the report for myself, as well as get a copy of my blood work report. Doctors don't like it when you ask for copies...too bad.
10-10-2011, 08:11 PM   #6
Shahji4
New Member
 
Join Date: Aug 2011
Location: Sterling, Virginia
Yeah - I am 2 treatments into Remicade, my doctor seems to think that should be a good point to start coming off. I still have a 3rd treatment before I go into maintenance mode so I am hoping that things get better. I am going to taper down slower and then see how things work.

For those that have tappered succesfully - is is just a matter of suffering through the process until things are okay and my body gets back used to not having the prednisone?
10-10-2011, 09:33 PM   #7
InkyStinky
Senior Member
 
InkyStinky's Avatar
 
Join Date: Feb 2010
Location: USA

My Support Groups:
Doctors don't like it when you ask for copies...too bad.
Right on! My current docs are by now all used to me getting copies of everything...!!! Actually, my current docs are all very supportive of me being the advocate for my own healthcare and having all the results/reports/etc - I've found that I can make much better use of appts/phone calls when I have specific questions about specific info. Besides, your healthcare info is yours!!!!
__________________
Sabrina
IBD diagnosed 1990 @ 8yrs old (current dx: Crohn’s); Blood clots 12/2009 (DVT, bilateral PE)
6MP: 50mg/day

Ethel: “So, is everything okey-dokey?” Lucy: “No, it’s inky-stinky” ~ I Love Lucy

-Are you looking for a new treatment option for your Crohn's disease? If so, I suggest you look into the ongoing clinical trial by Qu Biologics for their SSI treatment. Click here for more information or to help spread the word.
10-12-2011, 04:57 PM   #8
tiloah
Senior Member
 
tiloah's Avatar
 
Join Date: Jun 2010
Location: Seattle, Washington

My Support Groups:
Yeah - I am 2 treatments into Remicade, my doctor seems to think that should be a good point to start coming off. I still have a 3rd treatment before I go into maintenance mode so I am hoping that things get better. I am going to taper down slower and then see how things work.

For those that have tappered succesfully - is is just a matter of suffering through the process until things are okay and my body gets back used to not having the prednisone?
It depends on what symptoms you're having specifically. I ended up with dizziness and severe joint pain, and my doc kind of gave me a "Yea, that'll happen." But it is supposed to be getting your gut inflammation under control so that the Remicade can do its job, so if you have concerns about that I would raise them with your doctor.

Good luck with the taper!
10-16-2011, 10:55 AM   #9
Mapper
Member
 
Join Date: Sep 2011
Location: Kingston-upon-Thames, United Kingdom
Shaji, I had better sucess with a slower taper - after tapering to 20, then go down 2.5mg (I cut the pills in half) every week. If I had problems, I would go back to the previous dose for a few days and then back down. My GI (Dr. Valle in Reston, VA - I used to live in Sterling/Herndon) just gave me a whole mess of prednisone pills and let me manage my own taper. I've also heard of people who would alternate doses while tapering, for example a week at 20mg, then a week alternating 20 and 15 each day, then a week of 15mg, then a week alternating 15, 10, etc...I've also heard of people splitting the dose between am and pm. Hope that helps some.
10-16-2011, 01:36 PM   #10
Grumbletum
Senior Member
 
Grumbletum's Avatar
 
Join Date: Dec 2010
Location: Western Isles, United Kingdom

My Support Groups:
I've been on it for 6 months. I'm hoping I'll be totally off end of next week - Woo! Hoo! It's been tough. Had a fair bit of nausea and dizziness from low blood pressure. I'm just trying to make sure I stay hydrated. I think I'll try the alternate days for the final hurdle.
__________________
Dx Crohn's terminal ileum April 2011
Ileocaecal resection & partial cystectomy Sept 2012
3.5 years happy remission, in mild flare since Feb 2016 with related Portal Vein Thrombosis

Previous: Prednisolone, Mesren, Omeprazole, Infliximab, Azathioprine
Current: Pentasa, Librax, Warfarin
Helen x
10-16-2011, 02:45 PM   #11
JudithC
Senior Member
 
Join Date: May 2011
Location: Maine

My Support Groups:
It's so good to learn how you all handle the taper. I want it all to work out ok this time. So will taper slowly as you say and with Dr. approval. I've gained sooo much weight I can't wait to get off the Prednisone.
10-16-2011, 11:23 PM   #12
tiloah
Senior Member
 
tiloah's Avatar
 
Join Date: Jun 2010
Location: Seattle, Washington

My Support Groups:
Good luck with the taper both of you!
Reply

Thread Tools


All times are GMT -5. The time now is 02:00 AM.
Copyright 2006-2017 Crohnsforum.com